Advice on effectiveness of Capecitabine & Lapatinib please

Breast cancer

Breast cancer is the most common cancer in women in the UK. Men can also develop breast cancer, although this is rare. This group is for anyone affected by breast cancer to get together, ask questions, share experiences and support each other.

Advice on effectiveness of Capecitabine & Lapatinib please

No. of entries: 5 | Posted on 26 Jan 2013 06:19

Advice on effectiveness of Capecitabine & Lapatinib please

  • Hi everyone, I just joined this group today. My 83 year old mother is in the middle of her 2nd of  a 4 course treatment of  Capecitabine & Lapatinib. She had a single mastectomy 18 months ago and lymph node removal followed by chemo and radio therapy then herceptin but the cancer spread to a bone area which was zapped by radiotherapy and now on this latest treatment as has some spots on her lung.

    She's very tired and seems depressed, nothing tastes right, sore mouth etc. Does anyone have experience of this, is it worth it in the long term as she says her quality of life has gone

    Any advice welcome on life expectancy with/without the treatment.

    Thanks in advance

  • I'm sure the nurses here on this site will be able to advise you as they are especially trained in all aspects of cancer treatment. They operate Monday to Friday 9am to 8pm on freephone 0808 808 0000. Their busiest time tends to be Monday mornings so try a bit later in the day. Even if you can't speak to someone immediately they will always call you back.

    Best wishes

    KateG

  • Hi My mother 75 yrs is also on LAPATINIB drug 4 tab per day along with Primma. Her case cancer spread to plural effusion. I am also not aware of the possible outcome of the drug. Oncologist advised to do few tests chest X-ray and ultrasound and blood tests after taking above drug for a month. Based on the positive result she has plan to give LAPATINIB for 6 months As a side effect, could u please let me know how u manage to control nausea and vomiting, sleep disorder and loss of appetite if you have come across in case of your mother. Still will appreciate if someone can throw more light on the above drug. Thanks
  • Hi there I took C & L for about 6 months at the end of and start of 2014 and due to the side effects I experienced have since joined a trial on TBM1. The side effects included hand and foot syndrome, tiredness, breathlessness when climbing the stairs, but I did manage to take it for 6 months as the long term effects of preventing the cancer spreading to other areas of my body from my inflammatory breast cancer. I suggest you make a note of all the effects you think are occurring and feed them back to the oncologist at your next meeting. I found the treatment harsh but doable but then I'm
    48 years old and not the age of your mum. Good luck xxx
  • thanks aroma for your valuable informations really appreciated.